MAUDE Adverse Event Report: TERUMO PHILIPPINES CORPORATION TERUMO SURGUARD3 SAFETY HYPODERMIC NEEDLE; NEEDLE, HYPODERMIC, SINGLE LUMEN

TERUMO PHILIPPINES CORPORATION TERUMO SURGUARD3 SAFETY HYPODERMIC NEEDLE; NEEDLE, HYPODERMIC, SINGLE LUMEN
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A3b: gender: n/a.D5: operator of device:requested, unknown.D6a: implanted date: device was not implanted.D6b: explanted date: device was not explanted.E1: reporter name : requested, unknown.E1: phone number: requested, unknown.The actual sample was discarded & not available for evaluation; therefore, the details of its actual condition could not be determined.Retention samples were visually inspected and confirmed free from any tilted cannula, bent cannula, or damage on cannula that might lead to the complaint.Our cannula is a supplied raw material that complies with iso 9626, particularly on stiffness and breakage.The supplied cannula raw material is tpc inspected wherein the overall visual condition of the cannula has been checked.A total of eleven (11) complaints were received from the previous two fiscal years to the present for the same issue where the cause was not identified related to our product and production process.The retention samples were subjected to simulation.The syringe with safety needle was punctured into the rubber cork.A manual cannula bending test was conducted wherein the needle was bent 45° from left to right forty (40) times.Result: the needle did not break even after 40 times bending which indicates that our needles have high resistance to breakage.The device failure was unable to be confirmed since the actual sample was discarded.Based on the results of our investigation, the root cause of the complaint could not be identified to be related to our product or manufacturing process.A review of the product's lot history file revealed no issues that were encountered during the production of the reported lot.Our cannula is supplied with raw material that complies with iso 9626, particularly on stiffness and breakage.We have a series of inspections from the needle assembly process to the outgoing process that check the conditions of the safety needles.Terumo medical products (tmp) (importer) registration no.(b)(4) is submitting this report on behalf of terumo (philippines) corporation (manufacturer) registration no.(b)(4).
 
Event or Problem Description
The user facility reported that the involved needle would not puncture vial which caused the product to break.The product was damaged.The event occurred intra-operative.The type of procedure performed was a sublocade injection 100mg.Additional information was received on 12 mar 2024: it was reported that while applying pressure into the vial the needle broke.Additional information was received on 15 mar 2024: there was damage noted to the needle upon opening for use.The patient did not receive their injection as intended despite the issue noted.The facility received a replacement after they reported this issue.The patient is stable.Additional information was received on 18 mar 2024: the patient did not receive the injection from the damaged needle.The pharmacy replaced and sent a new product to the facility, and the patient received that injection.There were no concomitant devices used with the safety needle.
 
Additional Manufacturer Narrative
This report is being sent as follow up no.1 to correct section a, section b5, section h6: health effect - impact code and section h11 information below.A1: patient identifier: no patient involvement.A2: age or date of birth: no patient involvement.A3a: sex: no patient involvement.A3b: gender: no patient involvement.A4: weight: no patient involvement.A5: ethnicity: no patient involvement.A6: race: no patient involvement.
 
Event or Problem Description
Additional information was received 18 mar 2024: it was confirmed that there was no damage noted to the needle upon opening for use.

Brand Name
TERUMO SURGUARD3 SAFETY HYPODERMIC NEEDLE
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
TERUMO PHILIPPINES CORPORATION
124 east main avenue
laguna technopark
binan
RP 
Manufacturer (Section G)
TERUMO PHILIPPINES CORPORATION
124 east main avenue
laguna, binan
RP  
Manufacturer Contact
gina digioia
265 davidson ave
suite 320
somerset, NJ 08873
6402040886
MDR Report Key19079465
Report Number3003902955-2024-00016
Device Sequence Number5859558
Product Code FMI
UDI-Device Identifier34806017510719
UDI-Public34806017510719
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K152362
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 04/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model NumberN/A
Device Catalogue NumberSG3+1916
Device Lot Number220722C
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/12/2024
Supplement Date Received by Manufacturer04/10/2024
Initial Report FDA Received Date04/10/2024
Supplement Report FDA Received Date05/10/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SUBLOCADE INJECTION 100MG LOT # F236101US
Patient Age41 YR
Patient SexFemale